Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 5, NWS Austin/San Antonio, TX

February 10, 2013Williamson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Feb 10, 2013, 3:32 AM CST for Williamson County, Texas. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 10, 2013, 3:32 AM CST (09:32 UTC)
Expired
Feb 10, 2013, 4:15 AM CST
In force
43 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

County Williamson County, TX

The radar

The Ft Hood radar (KGRK), 34 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 10, 3:45 AM CSTHAIL 0.88Jarrell, TXDIME TO NICKEL SIZE HAIL
Feb 10, 3:54 AM CSTHAIL 0.51 N Jarrell, TXHAIL IN TORRENTIAL RAIN STORM. RELAYED BY MEDIA.
Feb 10, 3:54 AM CSTHAIL 11 N Jarrell, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 10, 1:33 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2013-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2013-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 728 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
459 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
728 m²/s²
0-3 km storm-relative helicity
777 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

642 
WUUS54 KEWX 100932
SVREWX
TXC491-101015-
/O.NEW.KEWX.SV.W.0005.130210T0932Z-130210T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
332 AM CST SUN FEB 10 2013

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WILLIAMSON COUNTY...

* UNTIL 415 AM CST.

* AT 326 AM CST...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LIBERTY
  HILL...OR 10 MILES WEST OF SERENADA...AND MOVING NORTHEAST AT 55
  MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE ANDICE...GEORGETOWN DAM...SUN
  CITY...GEORGETOWN...FLORENCE...WEIR AND JARRELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS DETECTED ROTATION WITHIN THIS STORM. ALTHOUGH NOT 
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE 
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR 
SMALL INTERIOR ROOM. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST SUNDAY MORNING FOR
SOUTH CENTRAL TEXAS.

&&

LAT...LON 3089 9780 3086 9762 3075 9734 3056 9788
      3067 9798
TIME...MOT...LOC 0929Z 239DEG 46KT 3069 9782

$$
1 follow-up statement
488 
WWUS54 KEWX 101013
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
413 AM CST SUN FEB 10 2013

TXC491-101022-
/O.EXP.KEWX.SV.W.0005.000000T0000Z-130210T1015Z/
WILLIAMSON TX-
413 AM CST SUN FEB 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WILLIAMSON COUNTY
WILL EXPIRE AT 415 AM CST...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED 
OUT OF THE WARNED AREA. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CST SUNDAY MORNING FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3089 9780 3086 9762 3075 9734 3056 9788
      3067 9798
TIME...MOT...LOC 1012Z 239DEG 46KT 3097 9727

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 10, 3:19 AM CST, 13 minutes earlier.

Area forecast discussion, Feb 10, 3:19 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
319 AM CST SUN FEB 10 2013

.DISCUSSION...
ONGOING CONVECTION THIS MORNING. A COLD FRONT STRETCHED FROM
STEPHENVILLE TO SONORA IS POISED TO ENTER OUR NORTHERN BORDER.
THERE ARE TWO AREAS OF CONVECTION. A SQUALL LINE AHEAD OF THE
FRONT IS PRODUCING THUNDERSTORMS FROM GILLESPIE TO BURNET
COUNTIES. THESE STORMS HAVE PRODUCED LARGE HAIL. THE OTHER LINE OF
THUNDERSTORMS IS ALONG THE FRONT AND WILL BEGIN MOVING INTO
EDWARDS COUNTY AND SPREAD EASTWARD OVER THE NEXT SEVERAL HOURS. A
TORNADO WATCH IS IN EFFECT FOR THE AREA NORTH OF A LINE FROM
ROUGHLY BARKSDALE IN REAL COUNTY TO SEGUIN. THIS INCLUDES THE
AUSTIN METRO AREA...BUT NOT SAN ANTONIO. EXPECT SOME SEVERE STORMS
AND POSSIBLE TORNADOES UNTIL AROUND 9 AM.

THE FRONT SHOULD BE THROUGH OUR CWA BY AROUND NOON. THIS WILL
BRING AN END TO ANY PRECIP TODAY. THE FRONT WILL STALL AROUND OUR
SOUTHERN BORDER AND LINGER IN THE AREA FOR THE NEXT SEVERAL DAYS.
THIS WILL MEAN CHANCES FOR RAIN MON AND TUES WITH THE BEST CHANCE
MON NIGHT. BY WED THE UPPER TROUGH WILL MOVE THROUGH AND CLEAR THE
FRONT OUT OF THE REGION ENDING ANY RAIN CHANCES. THIS WILL ALSO
USHER IN SOME COOLER AIR AND TEMPS THROUGH THE END OF THE WEEK
WILL BE NEAR NORMAL.

&&

.FIRE WEATHER...
DRIER AIR WILL MOVE IN BEHIND THE COLD FRONT THIS AFTERNOON AND
RELATIVE HUMIDITY WILL DROP BELOW 20 PERCENT OVER MOST OF THE AREA
WEST OF I-35. THIS WILL MEAN ELEVATED FIRE WEATHER CONDITIONS.
WINDS WILL BE MAINLY AROUND 10 MPH. MONDAY WILL SEE RELATIVE
HUMIDITY RECOVER WITH COOLER TEMPS. THEN AS TEMPS INCREASE THROUGH
THE MIDDLE OF THE WEEK...RELATIVE HUMIDITY WILL AGAIN DROP TO
CRITICAL LEVELS OVER THE WESTERN THIRD OF THE FORECAST AREA. THERE
WILL BE ELEVATED FIRE WEATHER CONDITIONS EACH AFTERNOON TUESDAY...
WEDNESDAY...AND THURSDAY. THE AREA OF THE ELEVATED CONDITIONS WILL
SHRINK TO THE WEST EACH DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              75  52  69  52  68 /  70  10  20  50  30
AUSTIN BERGSTROM INTL AIRPORT  75  48  68  49  68 /  70  10  20  50  30
NEW BRAUNFELS MUNI AIRPORT     75  51  68  51  71 /  70  10  20  50  30
BURNET MUNI AIRPORT            71  47  68  48  65 /  70  -   20  50  30
DEL RIO INTL AIRPORT           74  50  75  53  70 /  30  -   -   30  -
GEORGETOWN MUNI AIRPORT        73  48  68  49  65 /  70  10  20  50  40
HONDO MUNI AIRPORT             77  50  70  52  71 /  50  10  20  50  10
SAN MARCOS MUNI AIRPORT        74  51  67  52  69 /  70  10  20  50  30
LA GRANGE - FAYETTE REGIONAL   75  54  68  54  69 /  60  20  30  50  50
SAN ANTONIO INTL AIRPORT       75  52  68  53  70 /  60  10  20  50  20
STINSON MUNI AIRPORT           76  53  68  54  70 /  60  10  20  50  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...24
SYNOPTIC/GRIDS...05
Hazardous weather outlook, Feb 9, 7:38 PM CST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
738 PM CST SAT FEB 9 2013

TXZ171>173-183>194-202>209-217>225-228-101345-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
738 PM CST SAT FEB 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...

THERE IS A SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS LATE
TONIGHT THROUGH SUNDAY MORNING GENERALLY NORTH OF A LINE FROM HARPER
TO NEW BRAUNFELS TO LEXINGTON. THE MAIN CONCERNS WITH THESE
THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE
SUNDAY AFTERNOON GENERALLY NORTH AND WEST OF A LINE FROM BURNET TO
KERRVILLE TO CARRIZO SPRINGS. MINIMUM AFTERNOON RELATIVE
HUMIDITIES WILL RANGE BETWEEN 15 AND 20 PERCENT WITH NORTHWEST
WINDS OF 10 TO 15 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Feb 10, 12:53 AM CST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1253 AM CST SUN FEB 10 2013

TXZ186-188-100730-
GILLESPIE-KERR-
1253 AM CST SUN FEB 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KERR AND SOUTHWESTERN
GILLESPIE COUNTIES UNTIL 130 AM CST...

AT 1250 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR KERR WILDLIFE MANAGEMENT AREA...OR 24 MILES
WEST OF KERRVILLE...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HUNT...
  MOUNTAIN HOME...
  WALTONIA...
  INGRAM...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3005 9913 2994 9963 3011 9969 3027 9942
      3030 9925
TIME...MOT...LOC 0652Z 244DEG 35KT 3010 9951
Local storm report, Feb 10, 1:30 AM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
130 AM CST SUN FEB 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 AM     HAIL             14 W FREDERICKSBURG     30.27N  99.11W
02/10/2013  E1.50 INCH       GILLESPIE          TX   TRAINED SPOTTER

&&

EVENT NUMBER EWX1300057

BF
Local storm report, Feb 10, 2:16 AM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
216 AM CST SUN FEB 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 AM     HAIL             2 W INKS LAKE STATE PAR 30.72N  98.41W
02/10/2013  E1.50 INCH       LLANO              TX   TRAINED SPOTTER

            HAIL FELL FOR 11 MINUTES. LARGEST 1.5 INCHES.

&&

EVENT NUMBER EWX1300058

BF

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 12:53 AM CSTSpecial Weather StatementEWXKerr37 min
Feb 10, 1:23 AM CSTSevere Thunderstorm WarningEWXGillespie52 min
Feb 10, 1:30 AM CSTSevere Thunderstorm WarningEWXBurnet, Llano45 min
Feb 10, 2:06 AM CSTSevere Thunderstorm WarningEWXBlanco, Burnet, Gillespie, Llano54 min
Feb 10, 2:09 AM CSTSevere Thunderstorm WarningEWXBurnet, Williamson51 min
Feb 10, 3:40 AM CSTTornado WarningEWXWilliamson35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.